MAUDE Adverse Event Report: DEPUY SPINE INC VIPER 2 SYSTEM SET SCREW INSERTER, SELF-RETAINING; DRIVER, PROSTHESIS

DEPUY SPINE INC VIPER 2 SYSTEM SET SCREW INSERTER, SELF-RETAINING; DRIVER, PROSTHESIS
Catalog Number 286735400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in germany as follows: it was reported that during the cleaning process on an unknown date, it was noticed that the screwdriver tip was unscrewed and the rod holder tip was broken off.This report involves one viper 2 system set screw inserter, self-retaining.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.B3: only the event year is known.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E1: initial reporter phone number reported as (b)(6).H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the receiving inspection (ri) for viper2 x25 set screw inserter, was conducted identifying that lot number mf4134201 was released in two batches.¿ batch1: lot qty of 03 units were released on mar 21, 2016 with no discrepancies.¿ batch2: lot qty of 84 units were released on mar 30, 2016 with no discrepancies.Supplier: metal craft machine & engineering as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the viper2 x25 set screw inserter, was broken and stripped from the tip.Broken fragment was not returned.No other defect was found.A dimensional inspection was not performed for the viper2 x25 set screw inserter, as it is nor applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the viper2 x25 set screw inserter would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER 2 SYSTEM SET SCREW INSERTER, SELF-RETAINING
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17912514
Report Number1526439-2023-02001
Device Sequence Number7472383
Product Code HWR
UDI-Device Identifier10705034214580
UDI-Public(01)10705034214580
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286735400
Device Lot NumberMF4134201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer10/18/2023
11/24/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date11/08/2023
12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown